MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH INTER-LOCK SCREWDRIVER COMBINED T25/HEXA

OBERDORF SYNTHES PRODUKTIONS GMBH INTER-LOCK SCREWDRIVER COMBINED T25/HEXA
Catalog Number 03.010.472
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the tightening end of screwdriver has twisted and snapped.This case has been reported by the loan kit technician during loan kit inspection.It has been forwarded to depuy engineering for assessment.No further information can be obtained as the case was not reported by the customer.This complaint involves one (1) devices.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.E1: reporters state: victoria h3, h6: investigation summary complaint is confirmed as we are able to confirm complaint description (screwdriver tip is damaged "twisted and snapped") based on the received pictures.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available (information or/and material), the investigation will be updated as applicable.Investigation selection: investigation site: cq zuchwil selected flow: damaged.Visual inspection: the returned inter-lock screwdriver is broken approximately 2 mm from the tip section and is strongly twisted in the direction of screw insertion.The broken off portion is missing.Dimensional inspection: because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.This screwdriver was made from the component 60067057 which is not lot tracked.Therefore, the last three potential work orders that were produced prior to lot l799385 were reviewed.The review has shown that with stainless steel custom 465 the correct material was used, and that the hardness was within the specification.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.The damage at the tip indicates that a mechanical overloading situation during the insertion is most probably the reason for the breakage and deformation of the tip.The visible damages are not from any manufacturing non-conformity.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complaint is confirmed as we are able to confirm complaint description (screwdriver tip is damaged "twisted and snapped") based on the received pictures.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available (information or/and material), the investigation will be updated as applicable.Device history lot part: 03.010.472, lot: l799385, manufacturing site: hägendorf, release to warehouse date: april 18, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INTER-LOCK SCREWDRIVER COMBINED T25/HEXA
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9647357
Report Number8030965-2020-00712
Device Sequence Number14145253
Product Code HXX
UDI-Device Identifier07611819464032
UDI-Public(01)07611819464032
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.472
Device Lot NumberL799385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/07/2020
03/03/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date02/27/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1